Skip to main content

Generalized solutions of the boundary value problems

  • Chapter
  • 597 Accesses

Part of the Ergebnisse der Mathematik und ihrer Grenzgebiete book series (MATHE2,volume 2)

Abstract

When we seek to extend the field of validity of the existence theorems proved in the preceding chapter by reducing the hypotheses there admitted for the data of the problem, we are conducted in quite a natural way to consider as solutions of a boundary value problem functions which satisfy only in part the properties specified in § 4, these properties being replaced by others which are less restrictive. The generalized solutions of the various boundary value problems, which we thus come to consider, can be defined in different ways, which differ from one another according as the major scope of the hypotheses which we want to follow relate to the coefficients of the equation, or else to the domain, or even to the boundary conditions. In this chapter we shall occupy ourselves with those existence theorems for generalized solutions which can be proved by having recourse to the theory of integral equations or by putting to service other procedures based ultimately on the Hahn-Banach-Ascoli theorem. We shall also take into consideration Perron’s method of super- and subfunctions and we shall give some idea of the methods of the minimum. Other types of generalized solutions, the study of which requires different procedures, will be considered instead in Chapter V (§§ 37, 38, 39).

Keywords

  • Generalize Solution
  • Weak Solution
  • Harmonic Function
  • Elliptic Equation
  • DIRICHLET Problem

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-642-87773-5_4
  • Chapter length: 49 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   99.00
Price excludes VAT (USA)
  • ISBN: 978-3-642-87773-5
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   129.00
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Reference

  1. E. Beltrami, Opere Matematiche Hoepli Milano (1911) vol. 3, pp. 349–382.

    Google Scholar 

  2. O.Perron, Eine neue Behandlung der ersten Randwertaufgabe für u = 0. Math. Z. 18 (1923) 42–54

    MathSciNet  CrossRef  Google Scholar 

  3. M. Brelot, Families de Perron et problème de Dirichlet.Acta Szeged 9 (1939) 133–153.

    MathSciNet  MATH  Google Scholar 

  4. See H. Hahn: Über lineare Gleichungssysteme in linearen Räumen. J. für Math. 157(1927) 214–229.

    MATH  Google Scholar 

  5. S.Banach: Sur les fonctionnelles linéares. Studia Math. 1 (1929) 211–216 and 223–239.

    MATH  Google Scholar 

  6. G. Ascoli: Sugli spazi lineari matrici e le loro varietà lineari. Ann. Mat. Pura appl. 10 (1932) 33–81 and 203–232

    MathSciNet  MATH  CrossRef  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and Permissions

Copyright information

© 1970 Springer-Verlag Berlin · Heidelberg

About this chapter

Cite this chapter

Miranda, C. (1970). Generalized solutions of the boundary value problems. In: Partial Differential Equations of Elliptic Type. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol 2. Springer, Berlin, Heidelberg. https://doi.org/10.1007/978-3-642-87773-5_4

Download citation

  • DOI: https://doi.org/10.1007/978-3-642-87773-5_4

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-642-87775-9

  • Online ISBN: 978-3-642-87773-5

  • eBook Packages: Springer Book Archive